MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 635002
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.[conclusion]: the healthcare professional reported that during the coil embolization procedure of a pulmonary aneurysm and arteriovenous fistula (avf), saline leaked from the junction of the tip tube and the gauge part of the trufill dcs syringe ii (635002 / 96331305) and as a result, the syringe could not be pressurized.The syringe was replaced, and the procedure was successfully completed without further issues or delay.Additional information was received that the syringe got cracked.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the trufill dcs syringe ii is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of the device history records for this lot (96331305) that the devices were manufactured under normal operating procedures.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided in the complaint and without the product available for analysis, the reported issue that the trufill dcs syringe ii leaked and could not be pressurized cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of reported issue with the trufill dcs syringe ii could not be conclusively determined.With the additional information received that the syringe was cracked, it is likely that the reported issue that there was saline leak from the junction of the tip tube and gauge part was due to the syringe being reported as cracked.As a result of being cracked, the syringe could not be pressurized.It is also possible that the circumstances of the procedure and/or the manipulation and interaction of the devices may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of a pulmonary aneurysm and arteriovenous fistula (avf), saline leaked from the junction of the tip tube and the gauge part of the trufill dcs syringe ii (635002 / 96331305) and as a result, the syringe could not be pressurized.The syringe was replaced, and the procedure was successfully completed without further issues or delay.Additional information was received that the syringe got cracked.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.It was reported that the trufill dcs syringe ii is not available to be returned for evaluation.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key7922833
Report Number1226348-2018-00731
Device Sequence Number19191927
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number635002
Device Lot Number96331305
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1